MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 36IN 4-0 D/A RB-1 MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 36IN 4-0 D/A RB-1 MP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP6261H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.(b)(4).A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a mastectomy procedure on (b)(6) 2022 and suture was used.At the time of ligation with instrument tie, the surgeon pulled the suture as usual and it broke.The suture method was interrupted suture and the product was used on dermis.There were no adverse consequences to the patient.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/9/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned product determined that it was received one empty labeled winding former, and two needle suture pieces that pertain to product code pdp6261h.This product code is double-armed.During visual inspection of the needle suture pieces, marks that appear to be caused by a surgical instrument were observed on the body of the needles.The sutures were examined and the end of the sutures was noted to be cut probably caused by a surgical instrument.In addition, body fluids were noted along the strand and damaged.In addition, the functional test was performed in one of the suture pieces using instron equipment and the tensile force exceeded the minimum requirements.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDS+ VIO 36IN 4-0 D/A RB-1 MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16132349
Report Number2210968-2023-00249
Device Sequence Number7607927
Product Code NEW
UDI-Device Identifier10705031207400
UDI-Public10705031207400
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberPDP6261H
Device Catalogue NumberPDP6261H
Device Lot NumberSJMDZK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown